# SDR NWAA081799869

- Difficulty date: April 24, 2008
- Submitted: April 30, 2008
- Operation: Air carrier
- Aircraft: N778NC
- Make and model: Doug DC-9-51
- Aircraft serial: 48100
- Aircraft time: 66,265 hours, 62,046 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Condition: Chafed
- Location: Hyd System
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

FIRST OFFICER NOTICED THAT THE RIGHT HYDRAULIC SYSTEM QUANTITY WAS LOSING FLUID. COM PROCEDURES WERE COMPLIED WITH AND THE CREW ALSO DECLARED AN EMERGENCY IN ANTICIPATION OF NEEDING CFR EQUIPMENT. THE LANDING GEAR EXTENDED NORMALLY HOWEVER HYDRAULIC QUANTITY DECREASED TO ZERO BUT HYDRAULIC PRESSURE REMAINED AT 3000 PSI. GEAR WAS LOCKED IN PLACE WITHOUT PROBLEM AND HAD GREEN INDICATIONS. ALL INDICATIONS WERE NORMAL AFTER LANDING EXCEPT FOR THE ZERO QUANTITY ON THE RIGHT HYDRAULIC SYSTEM. AIRCRAFT TAXIED TO THE GATE UNDER ITS OWN POWER. MAINTENANCE FOUND THE RH HYDRAULIC SYSTEM RETURN LINE TO THE O/B SPOILER CHAFED AND LEAKING. LINE WAS REPLACED WITH A TEMPORARY ONE AND CORRECT PART PLACED ON ORDER.
